Stools. How pale is too pale?
Nov 29, 2004
Hi... I'm on week 7 of Sustiva/Truvada and have noticed occasional (3-4 per week) somewhat pale-colored stools. I would describe them as a light golden brown. Is this an indication of any liver dysfunction and cause for concern or just a minor natural fluctuation in digestion? I feel fine otherwise. What color (if you can tap into your interior design databanks..) is cause for concern?
Response from Dr. Henry
Mild stool abnormalities are common with many of the HIV regimens including the one you have started. If the change in stool color is related to liver problems from you medications that should be easily picked up with routine safety blood tests that are generally done in the first months after starting HIV meds. If those show no change in liver enzyme levels or bilirubin (sometimes a test for pancreatitis is done as well) then the change in stool color is likely a clinically non-significant variation perhaps due to a change in bowel transit time or function due to the introduction of HIV meds. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Do You Know If You Have Systemic Candidiasis?
- Pain In Penis After Sex With Hooker What Are The Chances Of HIV
- Purple Spots After Oral Sex With No Protection Does It Mean I Have HIV
- Sore On Tongue After Giving Oral Sex What Are The Chances Of HIV
- How Much Damage Does Chlamydia Cause At 6 Months?
- Can You Get Hiv From Anal Fluids?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.